Advanced Search
Article Contents
Article Contents

New existence for the higher order prescribed curvature problem

  • *Corresponding author: Yuxia Guo

    *Corresponding author: Yuxia Guo 

The first author is supported by [NSFC (No. 12031015, 12271283)]

Abstract / Introduction Full Text(HTML) Related Papers Cited by
  • We consider the following prescribed curvature problem involving polyharmonic operator on $ \mathbb{S}^{N}: $

    $ \begin{align*} D^{m}u = K(|y|)u^{m^{*}-1}, \quad u > 0 \quad \hbox{in} \quad \mathbb{S}^{N}, \quad u \in H^{m}(\mathbb{S}^{N}), \end{align*} $

    where $ K(|y|) $ is a positive function, $ m^{*} = \frac{2N}{N-2m} $ is the critical exponent of Sobolev embedding, $ N>6m. $ $ D^m $ is the $ 2m $ order differential operator given by

    $ D^m = \prod\limits_{l = 1}^m (-\Delta_g+\frac{1}{4}(N-2l)(N+2l-2)), $

    where $ \Delta_g $ is the Laplace-Beltrami operator on $ \mathbb{S}^N, $ and $ \mathbb{S}^N $ is the unit sphere with Riemann metric $ g. $ By applying the non-degenerate result of positive multi-bubbling solutions constructed in [15], we construct new type solutions by using Lyaponov Schmidt reduction arguments combining with the gluing method. One will see that this type of new solution is difficult to be obtained through direct critical theory and reduction argument. We consider the problem from a different point of view and glue $ n $ bubble solution to $ k $ bubble solution and obtain new type multi bubble solution.

    Mathematics Subject Classification: Primary: 35J30; Secondary: 35B33, 35J60.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] A. AmbrosettiJ. Garcia Azorero and I. Peral, Perturbation of $-\Delta u - u^{\frac{N+2}{N-2}} = 0$, the scalar curvature problem in $\mathbb{R}^{N}$ and related topic, J. Funct. Anal., 165 (1999), 117-149.  doi: 10.1006/jfan.1999.3390.
    [2] T. BartschM. Schneider and T. Weth, Multiple solutions of a critical polyharmonic equation, J. Reine Angew. Math., 571 (2004), 131-143.  doi: 10.1515/crll.2004.037.
    [3] T. BartschT. Weth and M. Willem, A Sobolev inequality with remainder term and critical equations on domains with topology for the polyharmonic operator, Calc. Var. Partial Differential Equations, 18 (2003), 253-268.  doi: 10.1007/s00526-003-0198-9.
    [4] G. Bianchi, Non-existence and symmetry of solutions to the scalar curvature equation, Comm. Partial Differential Equations, 21 (1996), 229-234.  doi: 10.1080/03605309608821182.
    [5] T. P. Branson, Group representations arising from Lorentz conformal geometry, J. Funct. Anal., 74 (1987), 199-291.  doi: 10.1016/0022-1236(87)90025-5.
    [6] L. A. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297.  doi: 10.1002/cpa.3160420304.
    [7] S.-Y. Chang and P. C. Yang, Partial differential equations related to the Gauss-Bonnet-Chern integrand on 4-manifolds, Proc. Conformal, Riemannian and Lagrangian Geometry, Univ. Lecture Ser., Vol. 27, pp. 1-30. American Mathematical Society, Providence, (2002). doi: 10.1090/ulect/027/01.
    [8] S.-Y. Chang and P. C. yang, A perturbation result in prescribing scalar curvature on $\mathbb{S}^{n}$, Duke Math. J., 64 (1991), 27-69.  doi: 10.1215/S0012-7094-91-06402-1.
    [9] M. del PinoP. Felmer and M. Musso, Two-bubble solutions in the super-critical Bahri-Coron's problem, Calc. Var. Partial Differential Equations, 16 (2003), 113-145.  doi: 10.1007/s005260100142.
    [10] D. E. EdmundsD. Fortunato and E. Jannelli, Critical exponents, critical dimensions and the biharmonic operator, Arch. Rational Mech. Anal., 112 (1990), 269-289.  doi: 10.1007/BF00381236.
    [11] F. GazzolaH.-C. Grunau and M. Squassina, Existence and nonexistence results for critical growth biharmonic elliptic equations, Calc. Var. Partial Differential Equations, 18 (2003), 117-143.  doi: 10.1007/s00526-002-0182-9.
    [12] H.-C. Grunau and G. Sweers, The maximum principle and positive principal eigenfunctions for polyharmonic equations. Reaction diffusion systems, Lect. Notes Pure Appl. Math., 194 (1998), 163-183. 
    [13] H.-C. Grunau and G. Sweers, Positivity for equations involving polyharmonic operators with Dirichlet boundary conditions, Math. Ann., 307 (1997), 589-626.  doi: 10.1007/s002080050052.
    [14] Y. Guo and Y. Hu, Non-degeneracy of bubble solutions for higher order prescribed curvature problem, Adv. Nonlinear Stud., 22 (2022), 15-40.  doi: 10.1515/ans-2022-0003.
    [15] Y. Guo and B. Li, Infinitely many solutions for the prescribed curvature problem of polyharmonic operator, Calc. Var. Partial Differential Equations, 46 (2013), 809-836.  doi: 10.1007/s00526-012-0504-5.
    [16] Y. Guo, M. Musso, S. Peng and S. Yan, Non-degeneracy of multi-bubbling solutions for the prescribed scalar curvature equations and applications, J. Funct. Anal., 279 (2020), 108553, 29 pp. doi: 10.1016/j.jfa.2020.108553.
    [17] Y. LiJ. Wei and H. Xu, Multi-bump solutions of $-\Delta u = K(x)u^{\frac{n+2}{n-2}}$ on lattices in $\mathbb{R}^n$, J. Reine Angew. Math., 743 (2018), 163-211.  doi: 10.1515/crelle-2015-0090.
    [18] C.-S. Lin, On Liouville theorem and a priori estimates for the scalar curvature equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci.(4), 27 (1998), 107-130, http://www.numdam.org/item/?id=ASNSP_1998_4_27_1_107_0.
    [19] C.-S. Lin and S.-S. Lin, Positive radial solutions for $\Delta u + K(x)u^{\frac{n+2}{n-2}} = 0$ in $\mathbb{R}^{n}$ and related topics, Appl. Anal., 38 (1990), 121-159.  doi: 10.1080/00036819008839959.
    [20] S. M. Paneitz, A quartic conformally covariant differential operator for arbitrary pseudo-Riemannian manifolds, SIGMA Symmetry Integrability Geom. Methods Appl., 4 (2008), 1-3.  doi: 10.3842/SIGMA.2008.036.
    [21] P. Pucci and J. Serrin, A general variational identity, Indiana Univ. Math. J., 35 (1986), 681-703.  doi: 10.1512/iumj.1986.35.35036.
    [22] P. Pucci and J. Serrin, Critical exponents and critical dimensions for polyharmonic operators, J. Math. Pures Appl. (9), 69 (1990), 55-83. 
    [23] C. A. Swanson, The best Sobolev constant, Appl. Ana., 47 (1992), 227-239.  doi: 10.1080/00036819208840142.
    [24] J. Wei and X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313 (1999), 207-228.  doi: 10.1007/s002080050258.
    [25] J. Wei and S. Yan, Infinitely many solutions for the prescribed scalar curvature problem on $\mathbb{S}^{N}$, J. Funct. Anal., 258 (2010), 3048-3081.  doi: 10.1016/j.jfa.2009.12.008.
    [26] S. Yan, Concentration of solutions for the scalar curvature equation on $\mathbb{R}^{N}$, J. Differential Equations, 163 (2000), 239-264.  doi: 10.1006/jdeq.1999.3718.
  • 加载中

Article Metrics

HTML views(11005) PDF downloads(272) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint